Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What would be the cause of delayed periods after taking ipill and HPT negative?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
hello dr.. I am very confused as my periods are delayed for more than 10 days. I had my periods on 18th of october and i took an ipill on 24th of october.,, i usually get my periods 6 days earlier. , but as yet no periods. I took the blood test for pregnancy on 19th November and the result was negative and i did a home preg test on 24th and the result is negative.. wHY AM I NOT GETTING MY PERIODS?
Posted Wed, 18 Dec 2013 in Women's Health
Answered by Dr. Aarti Abraham 6 minutes later
Brief Answer: I PILL CAUSES DELAYED CYCLES, WAIT IT OUT. Detailed Answer: Hello Thank you for your health concern. The most probably reason for your delayed period this time - the I pill . The I pill is known for delaying your normal period, or preponing it. It might push it back by a week or ten days also. According to me, that is the most probable reason. Other reasons common in women are - anxiety, stress, recent weight gain, change in the pattern of diet or sleep, ingestion of hormonal medications etc. Of course, gynecological conditions like polycystic ovarian syndrome, endometrial hyperplasia etc - can cause delayed cycles, as can hormonal imbalances in thyroid or prolactin levels. These are conditions that need to be excluded if missed / delayed periods are the norm. As this has happened only once ( please clarify if this isn't so ) - please wait for a week more. You should have your period by then , if I pill was the reason behind the delay. In case you fail to menstruate after a week, please schedule a gynecological consultation to rule out other causes - an internal check up ( per vaginum and per speculum ), pelvic ultrasound scan, FSH, LH, TSH, prolactin level estimations - these should be then done ). All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor